MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 422358
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant city: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed and no discrepancies were found.All seal integrity tests completed throughout the batch manufacture were satisfactory.Aquacel foam pro 15x15 1x10pk nai was manufactured under system application product (sap) code 1724192 and manufacturing lot number 2k03197 on 30 october 2022.Lot # 2k03197 was under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2k03197.This is the only complaint for the affected lot registered within database.This batch is associated with planned deviation relating to the use of newly validated lippke burst testers to be used instead of cobham burst testers due to the higher accuracy.The cobham burst testers are pre-populated in some batch records, so the deviation is in place to allow documentation of the newly validated lippke testers.This deviation would not have affected the complaint issue as this would not have identified or caused the opened seal.Two photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs confirm the product, lot and expected complaint issue where the open primary sachet can be seen with the dressing protruding from the opened seal.The cross hatching shown on the sachet seal area confirms a seal was previously in place.While this failure mode of opened seal has not been received under complaint before, a corrective action / preventive actions (capa) has previously been raised for opened seals found at a third party distribution center.This failure mode is different from other open seals complaints, as it is evident from the photographs that a seal had originally been in place, rather than there never having been a seal in place.Investigation identified that these sachets had likely been rejected from the line and the dressings inside were to be reclaimed.The primary sachet had only been partially opened by an operator, and it was assumed by another operator that the sachet was fit to return to the line, so was placed onto the discharge belt for final packaging in error.Root cause was identified as method: procedures not adequately defined, as the process instruction document for the product did not include instructions for handling rejected parts, or parts for reclaim.An additional root cause was identified, management: inadequate communication between operators regarding reclaim of dressings.Actions to update the process instructions and confirm effectiveness are in progress at the time of this complaint being received.The original capa included 3 affected batches manufactured in february and april 2023.As this batch has been manufactured in october 2022, this batch precedes the capa and any improvement actions completed.Any further batches under complaint will be checked against the appropriate bounding for this capa and improvements actions completed.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
It was reported that the dressing had a packaging issue - an opened package.The customer did not wish to provide further information.The product was not used by the patient.The photographs depicting the issue were received from the complainant.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19094078
Report Number1000317571-2024-00022
Device Sequence Number12619555
Product Code NAC
UDI-Device Identifier00768455157334
UDI-Public00768455157334
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number422358
Device Lot Number2K03197
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown